Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 3, 2012, 2:59 PM MST. It took effect at Jan 4, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 2:59 PM MST (21:59 UTC)
- In effect from
- Jan 4, 2012, 5:00 PM MST
- Expired
- Jan 4, 2012, 1:57 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
612 WWUS75 KTFX 032159 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 259 PM MST TUE JAN 3 2012 MTZ009-010-048-040500- /O.NEW.KTFX.HW.W.0002.120104T1200Z-120106T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 259 PM MST TUE JAN 3 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS... CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-044>047-049>051-040500- /O.NEW.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 259 PM MST TUE JAN 3 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...LEWISTOWN... LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
386 WWUS75 KTFX 040141 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 641 PM MST TUE JAN 3 2012 MTZ009-010-048-041300- /O.EXT.KTFX.HW.W.0002.120104T0141Z-120106T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 641 PM MST TUE JAN 3 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-044>047-049>051-041300- /O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 641 PM MST TUE JAN 3 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
011 WWUS75 KTFX 041047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MST WED JAN 4 2012 MTZ009-010-048-042300- /O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 347 AM MST WED JAN 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-044>047-049>051-042300- /O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 347 AM MST WED JAN 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...SHELBY...CHESTER...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
374 WWUS75 KTFX 041220 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 520 AM MST WED JAN 4 2012 MTZ012-044-050030- /O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ /O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ CASCADE-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...SHELBY 520 AM MST WED JAN 4 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE TODAY AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: SHELBY...GREAT FALLS...KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ051-050030- /O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ /O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ FERGUS- INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE 520 AM MST WED JAN 4 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE TODAY AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-050030- /O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 520 AM MST WED JAN 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS... ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: THE POTENTIAL FOR BLOWING SNOW AT THE HIGHER ELEVATIONS COULD REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-013-014-045>047-049-050-050030- /O.CON.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD 520 AM MST WED JAN 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CHESTER...HAVRE...BIG SANDY...FORT BENTON... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
943 WWUS75 KTFX 042057 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 157 PM MST WED JAN 4 2012 MTZ011-013-014-045>047-049-050-050500- /O.UPG.KTFX.HW.A.0002.120105T0000Z-120106T0000Z/ /O.EXA.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD 157 PM MST WED JAN 4 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN REMAIN STRONG THROUGH THURSDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS AROUND 75 MPH CAN BE EXPECTED AT RIDGE TOPS. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CHESTER...HAVRE...BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-044-048-051-050500- /O.CON.KTFX.HW.W.0002.000000T0000Z-120106T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHOTEAU... LEWISTOWN...LEWISTOWN DIVIDE 157 PM MST WED JAN 4 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED. ISOLATED GUSTS AROUND 75 MPH CAN BE EXPECTED AT RIDGE TOPS. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CUT BANK...GREAT FALLS... KINGS HILL PASS... LEWISTOWN AND LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 3, 2:47 PM MST, 12 minutes earlier.
Area forecast discussion, Jan 3, 2:47 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST TUE JAN 3 2012 .DISCUSSION... TONIGHT THROUGH THURSDAY...WIND CONTINUES TO BE THE MAIN WEATHER CONCERN. DRY AND STABLE CONDITIONS CONTINUE OVERNIGHT AS AN UPPER RIDGE REMAINS IN PLACE. A TIGHT SURFACE GRADIENT BECOMES EVEN TIGHTER ON WEDNESDAY...PARTICULARLY ALONG THE ROCKY MOUNTAIN FRONT. WILL GO WITH A HIGH WIND WARNING WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. MODELS SPREAD THIS GRADIENT EAST WEDNESDAY NIGHT INTO THURSDAY. WILL ISSUE A HIGH WIND WATCH FOR THE CENTRAL AND NORTHERN PORTION OF THE COUNTY WARNING AREA FOR STRONG WINDS...ESPECIALLY THURSDAY. WEAK SHORT WAVE ENERGY WILL CONTINUE TO RIDE ACROSS THE AREA BUT ANY PRECIPITATION WILL BE CONFINED TO THE WESTERN MOUNTAINS AS THE PLAINS WILL BE DRY DUE TO THE STRONG DOWNSLOPING EFFECT. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE SEASONAL AVERAGES WITH SOME LOCATIONS NEARING RECORD READINGS ON WEDNESDAY. EMANUEL THURSDAY NIGHT THROUGH TUESDAY...THE ECMWF AND GFS MODELS HAVE BEEN CONSISTENT OVER THE LAST FEW DAYS WITH GENERAL TRENDS INTO EARLY NEXT WEEK. LATE THIS WEEK INTO THE WEEKEND EXPECT A NORTHWEST FLOW ALOFT WITH AT LEAST A COUPLE OF WEATHER DISTURBANCES FORECAST TO AFFECT THE AREA. AT THIS TIME IT LOOKS LIKE THE MAIN WEATHER DISTURBANCES WILL OCCUR THURSDAY NIGHT AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY. THERE DOES NOT APPEAR TO BE A WHOLE LOT OF MOISTURE WITH THESE DISTURBANCES BUT DO EXPECT AT LEAST SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. TEMPERATURES DURING THIS PERIOD WILL BE COOLER RELATIVE TO THOSE OF MIDWEEK. AN UPPER RIDGE IS EXPECTED TO AFFECT THE FORECAST AREA LATER IN THE WEEKEND AND ABOUT THE ONLY THREAT FOR SNOW WILL BE OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT. TEMPERATURES WILL WARM AGAIN BUT NOT TO RECORD LEVELS. THEN ON TUESDAY BOTH THE ECMWF AND GFS MODELS FORECAST A STRONG CANADIAN WEATHER DISTURBANCE TO MOVE THROUGH WESTERN AND CENTRAL MONTANA. HOWEVER OTHER MODELS DO NOT SHOW THIS. IF THE ECMWF AND GFS MODELS PAN OUT THE AREA WILL RECEIVE WIDESPREAD SNOW. ON THE OTHER HAND OTHER MODELS ARE WEAKER AND SLOWER WITH THIS DISTURBANCE AND NOT NEARLY AS COLD OR WET. DUE TO MODEL DIFFERENCES WILL JUST TREND THE CHANCES OF SNOW TOWARDS CLIMATOLOGICAL AVERAGES AND COOL HIGH TEMPERATURES INTO THE 30S. HOWEVER THERE IS THE POTENTIAL FOR HIGHS TO ONLY BE IN THE 15 TO 25 DEGREE RANGE. BLANK && .AVIATION... UPDATED 1800Z. BUILDING HIGH PRESSURE WILL MAINTAIN A DRY WESTERLY FLOW ALOFT THROUGH THE NEXT 24 HRS WITH VFR CONDITIONS PREVAILING AT ALL TERMINALS. WIND SPEEDS ALOFT WILL ONLY SLOWLY DECREASE THROUGH THIS AFTERNOON AND EVENING AND GUSTY SURFACE WINDS WILL LIKELY CONTINUE OVER THE PLAINS. ANOTHER WEAK DISTURBANCE MOVES INTO THE REGION LATE TONIGHT AND EARLY WEDNESDAY...BRINGING AN INCREASE IN WINDS AGAIN WITH STRONG WINDS LIKELY TO REDEVELOP BY 12Z WED ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKIES. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 42 58 45 53 / 0 0 0 10 CTB 40 57 44 49 / 0 0 0 10 HLN 28 49 32 49 / 0 0 0 10 BZN 17 47 24 50 / 0 0 0 20 WEY 2 32 11 35 / 0 10 0 10 DLN 24 46 29 44 / 10 0 0 10 HVR 38 60 41 55 / 0 0 0 10 LWT 34 57 41 53 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY FOR PORTIONS OF NORTH CENTRAL MONTANA. HIGH WIND WARNING FROM 5 AM WEDNESDAY TO 5 PM MST THURSDAY FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. && SHORT TERM...EMANUEL LONG TERM...BLANK AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 3, 11:19 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1119 AM MST TUE JAN 3 2012 MTZ009-010-048-041830- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 1119 AM MST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AN INCREASING THREAT OF HIGH WINDS WEDNESDAY INTO THURSDAY. WINDS ARE EXPECTED TO DIMINISH THURSDAY NIGHT BUT THEN THERE IS ANOTHER THREAT FOR HIGH WINDS LATE SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011>015-044>047-049>055-041830- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1119 AM MST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SMALL THREAT FOR HIGH WINDS LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:59 PM MST | High Wind Warning | TFX | 50 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.